Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 184, NWS Mobile, AL

July 13, 20114 counties in Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jul 13, 2011, 7:26 PM CDT for 4 counties in Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2011, 7:26 PM CDT (00:26 UTC)
Expired
Jul 13, 2011, 8:08 PM CDT
In force
42 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties George County, MS, Greene County, MS, Perry County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2011-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1755 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2011-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1755 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
921 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

558 
WUUS54 KMOB 140026
SVRMOB
MSC039-041-111-131-140130-
/O.NEW.KMOB.SV.W.0184.110714T0026Z-110714T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
726 PM CDT WED JUL 13 2011

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF LUCEDALE...
  SOUTHERN GREENE COUNTY IN SOUTHEAST MISSISSIPPI...
  SOUTHERN PERRY COUNTY IN SOUTHEAST MISSISSIPPI...
  STONE COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WIGGINS...

* UNTIL 830 PM CDT

* AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A CLUSTER OF SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING     
  WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED 14           
  MILES NORTHWEST OF LUCEDALE...OR NEAR MCLAIN...AND MOVING SOUTH AT 
  10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BENJOE AND MERRILL AROUND 735 PM CDT...
  AVENT AND BEXLEY AROUND 740 PM CDT...
  DEEP CREEK AND CROSSROADS AROUND 810 PM CDT...
  BENNDALE AROUND 820 PM CDT...
  DALE...RUBLE AND RAMSEY SPRINGS AROUND 830 PM CDT...

&&

LAT...LON 3091 8934 3092 8933 3092 8914 3100 8914
      3102 8915 3112 8912 3112 8844 3075 8842
      3073 8886 3068 8888 3068 8922 3065 8923
      3065 8933
TIME...MOT...LOC 0025Z 010DEG 10KT 3103 8880

$$
2 follow-up statements
820 
WWUS54 KMOB 140048
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
748 PM CDT WED JUL 13 2011

MSC039-041-111-131-140130-
/O.CON.KMOB.SV.W.0184.000000T0000Z-110714T0130Z/
GEORGE MS-STONE MS-PERRY MS-GREENE MS-
748 PM CDT WED JUL 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHWESTERN GREENE...SOUTHERN PERRY...STONE AND GEORGE
COUNTIES...

AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CROSSROADS...OR 9 
MILES WEST OF LUCEDALE...MOVING SOUTH AT 15 MPH.  THE MOST SEVERE 
PORTION OF THE THUNDERSTORM WAS LOCATED JUST WEST OF LUCEDALE 
MISSISSIPPI WHERE TWO THUNDERSTORM MERGED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CROSSROADS...BENNDALE AND 8 MILES WEST OF LUCEDALE BY 755 PM CDT...
  CENTRAL BY 800 PM CDT...
  DALE BY 805 PM CDT...
  GIBSON LANDING BY 825 PM CDT...
  BARTON BY 830 PM CDT...

LAT...LON 3091 8934 3092 8933 3092 8914 3101 8907
      3110 8897 3111 8855 3075 8842 3073 8886
      3068 8888 3068 8922 3065 8923 3065 8933
TIME...MOT...LOC 0047Z 344DEG 15KT 3092 8874

$$
903 
WWUS54 KMOB 140108
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
808 PM CDT WED JUL 13 2011

MSC039-041-111-131-140117-
/O.CAN.KMOB.SV.W.0184.000000T0000Z-110714T0130Z/
GEORGE MS-STONE MS-PERRY MS-GREENE MS-
808 PM CDT WED JUL 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GREENE...SOUTHERN
PERRY...STONE AND GEORGE COUNTIES IS CANCELLED...

THE PREVIOUS CLUSTER OF SEVERE THUNDERSTORMS HAS SINCE FALLEN BELOW 
SEVERE LIMITS.  THE MOST INTENSE PORTION OF THE THUNDERSTORM 
AFFECTED AREAS TO THE SOUTHWEST THROUGH NORTHWEST OF LUCEDALE 
MISSISSIPPI. TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER 
SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3091 8934 3092 8933 3092 8914 3101 8907
      3110 8897 3111 8855 3075 8842 3073 8886
      3068 8888 3068 8922 3065 8923 3065 8933
TIME...MOT...LOC 0107Z 010DEG 10KT 3092 8882

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 6:32 PM CDT, 54 minutes earlier.

Area forecast discussion, Jul 13, 6:32 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE...
NATIONAL WEATHER SERVICE MOBILE AL
632 PM CDT WED JUL 13 2011

.AVIATION (14.00 UTC ISSUANCE)...AVIATION FORECAST BASED AGAIN ON
METEOROLOGICAL PERSISTENCE. REGION IS CURRENTLY SITUATED IN A
WEAKNESS BETWEEN TWO DEEPLY REFLECTED SYNOPTIC ANTICYCLONES. BELOW
ABOUT 6 KFT...A WEAK LOW HAS FORMED WHICH WILL FORCE SOME EXTRA LOW
CONVERGENCE. COMBINED WITH BOTH RELATIVELY LOWER STATIC STABILITIES
AND HIGHER DEEP LAYER MOISTURE VALUES...THIS SHOULD MAINTAIN A
DECENT COVERAGE OF SHOWERS AND THUNDERSTORMS NEXT DAY OR SO.
CURRENTLY LINE TSRA/RA TO THE NORTH SHOULD SAG A BIT FURTHER
SOUTHWARD BEFORE ENCOUNTERING SEA-BREEZE JUST NORTH OF THE INTERIOR
COASTAL COUNTIES. COASTAL TAF SITES TO EXPERIENCE CIRRUS TSTM
BLOWOFF FROM NORTH NEXT FEW HOURS AS BOUNDARY LAYER COOLS AND
DECOUPLES. AM FORECASTING DELAYED THUNDERSTORM ONSET ABOUT 1-2 H ON
AVERAGE TOMORROW AT TAF SITES BECAUSE BOUNDARY LAYER WINDS ARE
NORTHERLY OPPOSING THE INLAND PROGRESSION OF SEA-BREEZE...SO
ACCOUNTED FOR THAT AS SCT-BKN CONDITIONS 025-035 PERSIST. ONCE
SEA-BREEZE PASSES TAF SITES...EXPECT 8-13 KT SFC WIND SPEEDS (AS
THEY VEER THROUGHOUT AFTERNOON) ONCE AGAIN. /23 JMM

&&

.PREVIOUS DISCUSSION.../ISSUED 345 PM CDT/
.SHORT TERM (TONIGHT THROUGH FRIDAY)...A FEW MORE REALLY HOT DAYS
BEFORE THE UPPER RIDGE SHIFTS WESTWARD. THE HOT TEMPS COMBINED WITH
DEWPOINTS IN THE LOW TO MID 70S WILL CONTINUE TO CREATE AFTERNOON
HEAT INDEX VALUES OF 100 TO 107 THROUGH THE END OF THE WEEK.
MEANWHILE...A WEAK SURFACE TROUGH WILL MOVE INTO THE AREA THURSDAY
AFTERNOON. THIS SFC TROUGH COMBINED WITH AFTERNOON HEATING WILL
MAINTAIN ABOVE AVERAGE RAIN CHANCES THROUGH FRIDAY. SHOWERS AND
THUNDERSTORMS WILL BE MOST WIDESPREAD OVER THE WATER DURING THE
EARLY MORNING BEFORE DEVELOPING INLAND DURING THE LATE MORNING AND
AFTERNOON HOURS. PRECIPITABLE WATER VALUES WILL REMAIN WELL ABOVE
NORMAL AROUND 2.2-2.4 INCHES. THIS WILL LEAD TO LOCALLY HEAVY
RAINFALL AMOUNTS WITH THE THUNDERSTORMS DUE TO THE SLOW MOVEMENT.
/13

&&

.LONG TERM (SATURDAY THROUGH WEDNESDAY)...THE UPPER RIDGE WILL SHIFT
WESTWARD AND BECOME CENTERED OVER THE PLAINS BY LATE IN THE WEEKEND.
THIS WILL TAKE THE CORE OF THE HEAT WITH IT...AS HIGHS DROP BACK
INTO THE LOW 90S. SURFACE HIGH PRESSURE WILL BUILD ACROSS THE MID
ATLANTIC...SETTING UP A DEEP EAST TO NORTHEAST FLOW ACROSS THE GULF
COAST THROUGH EARLY NEXT WEEK. EMBEDDED WAVES WITHIN THIS FLOW WILL
MAINTAIN NEAR CLIMO OR ABOVE RAIN CHANCES THROUGH THE MIDDLE OF NEXT
WEEK. /13

&&

.AVIATION (18Z ISSUANCE)...PREDOMINATE VFR CONDITIONS EXPECTED
THROUGH THE TAF PERIOD. THE EXCEPTION WILL BE WITH THE SCATTERED
AFTERNOON THUNDERSTORM ACTIVITY THAT DEVELOPS AND PERSISTS INTO THE
EARLY EVENING. MVFR TO IFR CONDITIONS EXPECTED IN THE CONVECTION
ALONG WITH GUSTY AND VARIABLE WINDS. OTHERWISE...A DEVELOPING S-SW
WIND THIS AFTERNOON WILL TRANSITION BACK TO A LIGHT NORTHERLY FLOW
BY SUNRISE THURSDAY. ISOLATED STORMS POSSIBLE ALONG THE COAST AND
OFFSHORE EARLY IN THE MORNING. 34/JFB

&&

.MARINE...HIGH PRESSURE OVER THE NORTHERN GULF WILL GRADUALLY WEAKEN
AS A WEAK SURFACE TROUGH SHIFTS SOUTH AND BECOMES STATIONARY OVER
SOUTHERN ALABAMA AND MISSISSIPPI LATE IN THE WEEK. WINDS OVER THE
MARINE AREA WILL BECOME MOSTLY SOUTH AS THIS PATTERN DEVELOPS. A
MORE PROMINENT EASTERLY FLOW DEVELOPS EARLY NEXT WEEK AS HIGH
PRESSURE STRENGTHENS OVER THE WEST CENTRAL ATLANTIC. WINDS AND SEAS
WILL BE HIGHER NEAR SCATTERED SHOWERS AND THUNDERSTORMS MOSTLY
DURING THE LATE NIGHT AND EARLY MORNING HOURS. 34/JFB

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      77  95  75  93 /  30  60  30  60
PENSACOLA   80  94  78  92 /  30  60  30  40
DESTIN      80  91  78  89 /  30  50  30  40
EVERGREEN   75  97  74  94 /  30  60  30  60
WAYNESBORO  75  97  74  94 /  30  60  30  60
CAMDEN      75  97  75  94 /  30  60  30  60
CRESTVIEW   75  97  75  93 /  30  60  30  60

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 13, 9:13 AM CDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
913 AM CDT WED JUL 13 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-141200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
913 AM CDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR
SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE
WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

HEAT INDEX VALUES WILL RANGE FROM 104 TO 107 DEGREES TODAY. LIMIT
OUTDOOR ACTIVITIES AND DRINK PLENTY OF WATER IF EXPOSED TO THE HEAT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL REDEVELOP ACROSS THE
FORECAST AREA LATE THIS MORNING AND THIS AFTERNOON. GUSTY STRAIGHT
LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND PERIODS OF VERY
HEAVY RAIN WILL ACCOMPANY THE STRONGER STORMS. AN ISOLATED SEVERE
THUNDERSTORM WILL BE POSSIBLE THIS AFTERNOON AND EARLY THIS
EVENING.

WINDS AND SEAS WILL BE HIGHER NEAR SCATTERED THUNDERSTORMS OVER THE
MARINE AREA MOSTLY THIS MORNING. GUSTY WINDS FROM 20 TO 30 KNOTS AND
FREQUENT LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. A FEW STORMS
COULD PRODUCE WINDS IN EXCESS OF 34 KNOTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEAT INDEX VALUES WILL RANGE FROM 104 TO 107 DEGREES ON THURSDAY.
LIMIT OUTDOOR ACTIVITIES AND DRINK PLENTY OF WATER IF EXPOSED TO THE
HEAT.

SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH DAY THROUGH THE
FORECAST PERIOD. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE. GUSTY
WINDS UP TO AROUND 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
BRIEF PERIODS OF VERY HEAVY RAIN WILL BE THE MAIN THREAT WITH THE
STRONGER THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED
THROUGH SATURDAY.

In the hours before

Special weather statement, Jul 13, 5:03 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
503 PM CDT WED JUL 13 2011

ALZ051>055-MSZ067-075-076-132330-
WASHINGTON AL-MONROE AL-CLARKE AL-WILCOX AL-CHOCTAW AL-PERRY MS-
GREENE MS-WAYNE MS-
503 PM CDT WED JUL 13 2011

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN PERRY...NORTHERN GREENE
AND WAYNE COUNTIES IN SOUTHEAST MISSISSIPPI AND NORTHERN
WASHINGTON...MONROE...CLARKE...WILCOX AND CHOCTAW COUNTIES IN
SOUTHWEST ALABAMA...THROUGH 630 PM CDT...

AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING SCATTERED STRONG THUNDERSTORMS NORTHWEST OF I-65 OVER
BOTH INTERIOR SOUTHEASTERN MISSISSIPPI AND SOUTHWEST ALABAMA. THE
STORMS WERE DRIFTING SLOWLY TO THE SOUTH AND SOUTHWEST.

RECENT OBSERVATIONAL TRENDS INDICATE THESE THUNDERSTORMS MAY FURTHER
DEVELOP INTO A LINE FROM NORTHERN CHOCTAW EAST OVER TO NORTHERN
WILCOX COUNTIES DURING THE NEXT HOUR AND MOVE SOUTHWARD IN THE WAKE
OF THE DEVELOPING THUNDERSTORMS AHEAD OF THE LINE.

THE PRIMARY THREAT WILL BE WIND GUSTS IN THE 45 TO 55 MPH
RANGE...WHICH IS JUST BELOW SEVERE LIMITS. HOWEVER...GIVEN EXISTING
ATMOSPHERIC INSTABILITY TRENDS DURING THE PAST HOUR...A FEW SEVERE
THUNDERSTORM WARNINGS MAY BE REQUIRED LATER.  WINDS THIS STRONG
COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED
OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.  FREQUENT
LIGHTNING IS OCCURRING WITH THESE STORM. IF OUTDOORS...STAY AWAY
FROM ISOLATED HIGH OBJECTS SUCH AS TREES.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

/23 JMM

&&
Special weather statement, Jul 13, 6:43 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
643 PM CDT WED JUL 13 2011

ALZ052>055-057-061-062-MSZ075-076-140115-
UPPER MOBILE AL-WASHINGTON AL-MONROE AL-BUTLER AL-CLARKE AL-WILCOX
AL-PERRY MS-GREENE MS-UPPER BALDWIN AL-
643 PM CDT WED JUL 13 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PERRY AND GREENE
COUNTIES IN SOUTHEAST MISSISSIPPI...WASHINGTON...MONROE...WESTERN
BUTLER...CLARKE...SOUTHERN WILCOX AND BOTH EXTREME NORTHERN BALDWIN
AND MOBILE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 815 PM
CDT...

AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST
OF RICHTON TO LEAKESVILLE TO 16 MILES WEST OF FRISCO CITY TO 16 MILES
SOUTHEAST OF CAMDEN...AND MOVING SOUTH NEAR 10 MPH.

THESE STRONG THUNDERSTORMS WILL BE NEAR...
SIMS CHAPEL...MCINTOSH AROUND 720 PM CDT...
BEATRICE AROUND 725 PM CDT...
URIAH AROUND 735 PM CDT...
URIAH AROUND 740 PM CDT...
PETERMAN AROUND 745 PM CDT...
MONROEVILLE AROUND 750 PM CDT...

IN ADDITION...ISOLATED STRONG STORMS COULD FORM SOUTH OF THE LINE
BEFORE THE IT ARRIVES.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Special weather statement, Jul 13, 7:22 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
722 PM CDT WED JUL 13 2011

ALZ052-053-055-061-062-MSZ075-076-078-079-140145-
UPPER MOBILE AL-WASHINGTON AL-MONROE AL-CLARKE AL-GEORGE MS-STONE MS-
PERRY MS-GREENE MS-UPPER BALDWIN AL-
722 PM CDT WED JUL 13 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GEORGE...STONE...
SOUTHERN PERRY AND SOUTHERN GREENE COUNTIES IN SOUTHEAST
MISSISSIPPI...SOUTHERN WASHINGTON...SOUTHWESTERN MONROE...SOUTHERN
CLARKE...NORTHWESTERN BALDWIN AND NORTHERN MOBILE COUNTIES IN
SOUTHWEST ALABAMA...THROUGH 845 PM CDT...

AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WIGGINS TO 7
MILES SOUTHEAST OF LEAKESVILLE TO 24 MILES NORTHWEST OF ATMORE...AND
MOVING SOUTH NEAR 10 MPH. THE STRONGEST THUNDERSTORMS ARE CURRENTLY
OVER SOUTHERN WASHINGTON COUNTY ALABAMA AND PERRY AND GREENE
COUNTIES OF SOUTHEAST MISSISSIPPI.

THESE STRONG THUNDERSTORMS WILL BE NEAR...
WIGGINS AROUND 735 PM CDT...
CITRONELLE AROUND 745 PM CDT...
PERKINSTON...MOUNT VERNON AROUND 805 PM CDT...
MOVICO AROUND 810 PM CDT...
LUCEDALE AROUND 815 PM CDT...
GULFCREST AROUND 825 PM CDT...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 12 AND 47.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES
UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES
BEFORE THESE STORMS APPROACH.

THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

&&

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.